MAUDE Adverse Event Report: COVIDIEN (IRVINE) SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY

COVIDIEN (IRVINE) SILVERHAWK BTK; CATHETER, PERIPHERAL, ATHERECTOMY
Catalog Number P4044
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/26/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician used a silverhawk directional atherectomy catheter device during treatment of a slightly calcified lesion in the proximal posterior tibial artery.Lesion stenosis unknown.Vessel reported as being slightly tortuous.Device was prepped as per ifu without issue.Balloon angioplasty was performed.It is reported that the nosecone became lodged on the on the wire in the patient and after pulling on the device the nosecone detached and remained on the wire.A snare was used to retrieve the device.No further treatment was required.No patient injury was reported.
 
Additional Manufacturer Narrative
Evaluation summary: the silverhawk was returned for evaluation.No ancillary devices were included.The silverhawk was returned with the distal assembly fractured and separated at the edge of the vent holes.The fracture observed was radial.The distal portion of the distal assembly which separated from the rest of the unit showed bending and uneven spacing between the coiled vent holes.The guidewire tubing showed signs of buckling at the proximal end.The damage observed was consistent with the distal assembly being subjected to excessive tensile forces.The cutter was advanced approximately 0.8cm from the cutter window.The cutter remained connected to the drive shaft.The platinum iridium showed a radial fracture.The guidewire tubing visible on this segment showed a longitudinal tear.If information is provided in the future, a supplemental report will be issued.

Brand Name
SILVERHAWK BTK
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
COVIDIEN (IRVINE)
9775 toledo way
irvine CA 92618
MDR Report Key7453440
Report Number2183870-2018-00239
Device Sequence Number11172026
Product Code MCW
UDI-Device Identifier00821684074107
UDI-Public00821684074107
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K061188
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/20/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/21/2019
Device Catalogue NumberP4044
Device Lot NumberA527704
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/18/2018
Initial Date Received by Manufacturer 03/26/2018
Supplement Date Received by Manufacturer05/24/2018
Initial Report FDA Received Date04/24/2018
Supplement Report FDA Received Date06/20/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;